Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Gross Hematuria?
Jul 16, 2006

41 year old, HIV(+) since about 1999. NEVER had an OI. Started treatment 10/2004 because of dropping CD4's. I've been on norvir, viread, reyataz,epivir since then. Undetectable after 9 mos. on the meds. About 6 months ago I developed GROSS hematuria. No pain or discomfort at all. My urologist performed cystoscopy with biopsies x 2. Also cauterized "a ring of irritated tissue on the bladder neck. All biopsies were negative for malignancy. They showed "chronic edema and inflamation". CT of abdomen and pelvis were normal as well. The bleeding has stopped since. But now I have pain at the end of urination. Doctor says it will go away in 2 to 4 months. Is this hematuria possibly related to the meds I am taking? or related to HIV? Has anybody else out there had this side effect? ALL my Lab work (CBC, CMP, etc) is also normal!

Thanks Concerned in Arizona

Response from Dr. Henry

I am unaware of any clear link between your current HIV medications and the bladder abnormalities you describe. Were any of your urine/or biopsy cultures positive for any type of infection? Interstitial cystitis can cause many of the symptoms you descibe and is often of unknown etiology with treatment often a challenge. Biopsy is recommended as you have had done. KH



Previous
What is Merca ? Something to do with the skin ???
Next
Can HIV compromize the immune system without another disease involved?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement